Alert archive / South Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 80, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Jun 1, 2012, 2:23 PM EDT for Horry County, South Carolina; Columbus County, North Carolina. It was in force for 52 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 1, 2012, 2:23 PM EDT (18:23 UTC)
- Expired
- Jun 1, 2012, 3:15 PM EDT
- In force
- 52 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
Counties Columbus County, NC, Horry County, SC
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 2:45 PM EDT | TSTM WND DMG | Clarendon, NC | A COMBINATION OF WIND AND HAIL SENT LARGE LIMBS DOWN ON A VEHICLE. A FLAG POLE WAS BENT OVER. THERE WAS MINOR DAMAGE TO A BUILDING. |
| Jun 1, 2:48 PM EDT | TSTM WND DMG | 2 W Whiteville, NC | TREE DOWN ON HWY 74. |
| Jun 1, 2:52 PM EDT | TSTM WND DMG | 5 Nnw Whiteville, NC | TREE DOWN AT 1309 OLD LUMBERTON ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 2:13 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 6.4 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1203 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 581 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
546
WUUS52 KILM 011823
SVRILM
NCC047-SCC051-011915-
/O.NEW.KILM.SV.W.0080.120601T1823Z-120601T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
223 PM EDT FRI JUN 1 2012
THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN HORRY COUNTY IN NORTHEAST SOUTH CAROLINA
COLUMBUS COUNTY IN SOUTHEAST NORTH CAROLINA
* UNTIL 315 PM EDT
* AT 217 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
TABOR CITY...OR 17 MILES SOUTHWEST OF WHITEVILLE...AND MOVING
NORTHEAST AT 30 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
SIDNEY...
WILLIAMS...
CHADBOURN...
WHITEVILLE...
HALLSBORO...
LAKE WACCAMAW...
MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
FRIDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3446 7883 3447 7867 3446 7866 3446 7864
3443 7860 3443 7858 3439 7847 3438 7843
3403 7880 3412 7899 3447 7885
TIME...MOT...LOC 1824Z 210DEG 24KT 3416 7883
$$
BACON2 follow-up statements
926
WWUS52 KILM 011847
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
247 PM EDT FRI JUN 1 2012
SCC051-011857-
/O.CAN.KILM.SV.W.0080.000000T0000Z-120601T1915Z/
HORRY SC-
247 PM EDT FRI JUN 1 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL HORRY COUNTY IS
CANCELED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
FRIDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3446 7866 3446 7864 3443 7860 3443 7858
3437 7844 3409 7873 3409 7874 3424 7894
3447 7885 3446 7883 3447 7867
TIME...MOT...LOC 1847Z 210DEG 24KT 3431 7876
$$
NCC047-011915-
/O.CON.KILM.SV.W.0080.000000T0000Z-120601T1915Z/
COLUMBUS NC-
247 PM EDT FRI JUN 1 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR WESTERN COLUMBUS COUNTY...
AT 243 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR CHADBOURN...OR 5 MILES SOUTHWEST OF WHITEVILLE...MOVING
NORTHEAST AT 30 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BRUNSWICK...
REDBUG...HALLSBORO AND LAKE WACCAMAW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
FRIDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3446 7866 3446 7864 3443 7860 3443 7858
3437 7844 3409 7873 3409 7874 3424 7894
3447 7885 3446 7883 3447 7867
TIME...MOT...LOC 1847Z 210DEG 24KT 3431 7876
$$
BACON953
WWUS52 KILM 011907
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
307 PM EDT FRI JUN 1 2012
NCC047-011917-
/O.EXP.KILM.SV.W.0080.000000T0000Z-120601T1915Z/
COLUMBUS NC-
307 PM EDT FRI JUN 1 2012
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL COLUMBUS COUNTY WILL
EXPIRE AT 315 PM EDT...
AT 305 PM EDT...THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING
HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE WARNING WAS ALLOWED
TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
FRIDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3446 7866 3446 7864 3443 7860 3443 7858
3437 7844 3409 7873 3409 7874 3424 7894
3447 7885 3446 7883 3447 7867
TIME...MOT...LOC 1907Z 210DEG 24KT 3443 7868
$$
BACONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 1:25 PM EDT, 58 minutes earlier.
Area forecast discussion, Jun 1, 1:25 PM EDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
125 PM EDT FRI JUN 1 2012
.SYNOPSIS...
A COLD FRONT WILL MOVE ACROSS THE AREA TONIGHT. MILD WEATHER WILL
DEVELOP SATURDAY AND PREVAIL THROUGH EARLY NEXT WEEK. THE NEXT
CHANCE FOR RAIN ARRIVES TOWARD THE END OF THE PERIOD.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 1:25 PM FRIDAY...CONVECTION HAS BEEN SLOW TO FIRE ACROSS THE
AREA WITH NO ACTIVITY AS OF YET ALTHOUGH VISIBLE SATELLITE IMAGERY
IS SHOWING SOME HEALTHY CELLS TO OUR NORTH AND WELL TO THE WEST. SPC
MESO ANALYSIS SHOWS LCL TO LFC MEAN RH REMAINS LOW WHICH IS LIKELY
THE REASON FOR THE SLOW START.
THE LATEST GFS/MAV HAS TRENDED DOWN SLIGHTLY WITH POPS. MAINTAINED
THE PREVIOUS FORECAST UPDATE WITH LOWER POPS THIS AFTERNOON AS I
WILL ESSENTIALLY NOWCAST WITH LIKELY TO CATEGORICAL THIS EVENING TO
OVERNIGHT. NO COLD AIR ADVECTION DIRECTLY BEHIND THE FRONT ALTHOUGH
WINDS WILL REMAIN UP JUST ENOUGH TO GO SLIGHTLY ABOVE GUIDANCE FOR
OVERNIGHT LOWS.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
AS OF 3 AM FRIDAY...COLD FRONT WILL BE OFF THE COAST AT THE START OF
THE PERIOD BUT THE 5H TROUGH HANGS BACK...RESULTING IN WEAK LOW
LEVEL COLD ADVECTION UNDER WEAK NEUTRAL TO WARM ADVECTION. FORECAST
SOUNDINGS SHOW PLENTY OF WARM BUT DRY MID LEVEL AIR. SO OTHER THAN
SOME FLAT AFTERNOON CU SAT SHOULD BE A PLEASANT DAY. 5H TROUGH AXIS
SHIFTS OFFSHORE SAT NIGHT INTO SUN WITH DEEP NORTHWEST FLOW
DEVELOPING SUN. COMBINATION OF DRYING NORTHWEST FLOW AND SUBTLE
HEIGHT BUILDS AS 5H RIDGE TRIES TO BUILD IN FROM THE SOUTHWEST WILL
KEEP THE REGION DRY SUN. AS WITH SAT THERE MAY BE SOME AFTERNOON
CLOUDS SUN...THOUGH WITH MORE VERTICAL EXTENT COMPARED TO SAT. SOME
OF THE GUIDANCE CONTINUES TO SHOW AN MCS DROPPING INTO THE SOUTHEAST
SUN NIGHT. LATEST GFS KEEPS THIS FEATURE SOUTH OF THE AREA WHILE THE
NAM IS FARTHER SOUTH/WEST THAN THE GFS AND WEAKER. THE 00Z CANADIAN
IS SIMILAR TO THE NAM BUT WEAKER STILL. AT THIS POINT WHETHER OR NOT
THE FEATURE DEVELOPS SEEMS INCONSEQUENTIAL AS ALL OF THE GUIDANCE
KEEPS IT OUT OF THE REGION. TEMPERATURES WILL END UP NEAR TO
SLIGHTLY BELOW CLIMO...LOW TO MID 80S DURING THE DAY AND UPPER 50S
TO LOWER 60S AT NIGHT.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
AS OF 3 AM FRIDAY...OMEGA BLOCK MORE OR LESS REMAINS IN PLACE
THROUGH THE PERIOD THE WESTERN 5H LOW BEING REPLACED BY A SECOND
DURING THE MIDDLE TO LATER PART OF NEXT WEEK. THE RESULT IN DEEP
NORTHWEST FLOW OVER THE REGION THROUGH THE PERIOD. SEVERAL
SHORTWAVES WILL BE SENT SOUTHWEST ACROSS THE AREA DURING THE PERIOD.
MON NIGHT INTO TUE A COLD FRONT IS PUSHED SOUTH ACROSS THE
AREA...PROVIDING WHAT MAY BE THE BEST CHANCE FOR PRECIP DURING THE
PERIOD. ANOTHER ROUND OF PRECIP IS POSSIBLE LATE IN THE PERIOD AS
THE STALLED FRONT LIFTS BACK INTO THE AREA. GIVEN THE LARGE AMOUNT
OF UNCERTAINTY AND LOW CONFIDENCE IN THE TIMING...STRENGTH...AND
LOCATION OF THE FEATURES WILL NOT CARRY A POP HIGHER THAN SLIGHT
CHANCE BUT WILL HAVE A POP FOR EACH AFTERNOON. HIGHS WILL BE NEAR TO
SLIGHTLY BELOW CLIMO WITH LOWS NEAR TO SLIGHTLY ABOVE CLIMO.
&&
AS OF 18Z...VFR WILL PREVAIL THROUGH THE EARLY OVERNIGHT HOURS WITH
PERIODS OF MVFR/IFR POSSIBLE LATER TODAY INTO THE EVENING HOURS IN
HEAVIER DOWNPOURS AS SHOWERS AND THUNDERSTORMS MOVE ACROSS THE AREA.
VFR WILL PREVAIL AGAIN BEGINNING LATER OVERNIGHT AND THROUGH THE END
OF THE VALID PERIOD.
AN APPROACHING COLD FRONT WILL BRING SHOWERS AND THUNDERSTORMS THIS
AFTERNOON AND TONIGHT...WITH SOME THUNDERSTORMS BEING SEVERE. CANNOT RULE
OUT MVFR/IFR IN HEAVIER DOWNPOURS AND BRIEFLY DEVELOPED FOG. FOR
TIMING...FLO/LBT IN THE MID-LATE AFTERNOON/EARLY EVENING...AND THE
COASTAL TERMINALS IN THE EVENING. SOUTH WINDS AOB 10-15 KTS WILL
CONTINUE THROUGHOUT THE DAY WITH HIGHER GUSTS...SUBSIDING BEFORE
MIDNIGHT. VFR WILL PREVAIL AS SHRA/TSRA WILL DISSIPATE AND WINDS
WILL BE SOUTHWEST AOB 8 KTS. CANNOT RULE OUT PATCHY FOG SATURDAY
MORNING...BUT GIVEN BOUNDARY LAYER WINDS CONFIDENCE IS LOW TO ACTUAL
DEVELOPMENT OF FOG. AFTER DAYBREAK...VFR WILL CONTINUE WITH NORTH
WINDS AOB 11 KTS.
EXTENDED OUTLOOK...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS
THROUGH SATURDAY. VFR EXPECTED FRIDAY THROUGH THE END OF THE PERIOD.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 1:30 PM FRIDAY...WINDS AND SEAS REMAIN ON THE WEAK SIDE AT
THIS HOUR. STILL EXPECT WINDS TO INCREASE TO A RANGE OF 15-20 KNOTS
LATER WITH THE APPROACH/PASSAGE OF THE COLD FRONT. EXPECT THE
STRONGEST WINDS BETWEEN 0300 AND 0600 UTC. WILL MAINTAIN THE SHORT
DURATION SMALL CRAFT ADVISORY FOR THIS EVENING. BY MORNING EXPECT A
WESTERLY FLOW OF 10-15 KNOTS.
SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
AS OF 3 AM FRIDAY...OFFSHORE FLOW IN THE WAKE OF A COLD FRONT EARLY
TUE MORNING WILL CONTINUE FOR MUCH OF THE PERIOD. FAIRLY UNIFORM
GRADIENT WILL KEEP SPEEDS BETWEEN 10 AND 15 KT WITH SEAS FALLING
FROM 2 TO 4 FT EARLY SAT TO 2 TO 3 FT BY SUN MORNING.
LONG TERM /MONDAY THROUGH TUESDAY/...
AS OF 3 AM FRIDAY...OFFSHORE FLOW AROUND 10 KT WILL BACK TO
SOUTHWEST AND INCREASE SLIGHTLY DURING MON AHEAD OF NEXT COLD FRONT.
SPEEDS MAY TOUCH 15 KT JUST AHEAD OF THE FRONT BUT FOR A VERY BRIEF
PERIOD OF TIME. OFFSHORE FLOW DEVELOPS BEHIND THE FRONT ON TUE WITH
GRADIENT SUPPORTIVE OF SPEEDS BETWEEN 10 AND 15 KT. LATEST GUIDANCE
IS SLOWER TO VEER WEST TO NORTHWEST TO NORTHEAST. THIS WOULD RESULT
IN SEAS LOWER THAN EARLIER FORECAST...2 TO 3 FT FOR MUCH OF THE
PERIOD WITH AN INCREASE TO 2 TO 4 FT LATE IN THE PERIOD.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 6 AM EDT
SATURDAY FOR AMZ250-252.
&&
NEAR TERM...SHK
SHORT TERM...III
LONG TERM...III
AVIATION...SGLHazardous weather outlook, Jun 1, 2:16 PM EDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 216 PM EDT FRI JUN 1 2012 NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-021830- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER- INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK- COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN- COASTAL GEORGETOWN- 216 PM EDT FRI JUN 1 2012 ...SEVERE THUNDERSTORM WATCH 334 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ254-256-021830- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 216 PM EDT FRI JUN 1 2012 ...SEVERE THUNDERSTORM WATCH 334 IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...SMALL CRAFT SHOULD EXERCISE CAUTION FROM 6 PM EDT THIS EVENING THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SMALL CRAFT EXERCISE CAUTION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-021830- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 216 PM EDT FRI JUN 1 2012 ...SEVERE THUNDERSTORM WATCH 334 IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 15
In the hours before
Special weather statement, Jun 1, 1:54 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 154 PM EDT FRI JUN 1 2012 SCZ053-011845- INLAND HORRY- 154 PM EDT FRI JUN 1 2012 ...STRONG THUNDERSTORMS WILL MOVE ACROSS HORRY COUNTY THROUGH 245 PM EDT... AT 154 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER BUCKSVILLE...OR ABOUT 6 MILES SOUTHWEST OF CONWAY...MOVING NORTHEAST AT 35 MPH. SOME LOCATIONS IMPACTED INCLUDE CONWAY...RED HILL...ADRIAN... ALLSBROOK...BAYBORO...BUCKSVILLE...GORETOWN...HAMMOND...HICKORY GROVE...HOMEWOOD AND LORIS. HAZARDS INCLUDE... HALF INCH DIAMETER SIZE HAIL. GUSTY WINDS OF 30 TO 40 MPH. THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS... SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS. && LAT...LON 3416 7892 3399 7872 3368 7906 3379 7923 TIME...MOT...LOC 1754Z 219DEG 30KT 3381 7908 BACON
Special weather statement, Jun 1, 2:19 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
219 PM EDT FRI JUN 1 2012
NCZ099-011900-
COLUMBUS-
219 PM EDT FRI JUN 1 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS COLUMBUS COUNTY THROUGH 300
PM EDT...
AT 220 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
TABOR CITY...OR ABOUT 20 MILES NORTHEAST OF CONWAY...MOVING NORTHEAST
AT 30 MPH.
SOME LOCATIONS IMPACTED INCLUDE WHITEVILLE...BETHEL...CHADBOURN...
CLARENDON...HALLSBORO...LAKE WACCAMAW...MOLLIE...NAKINA...REDBUG...
SIDNEY...TABOR CITY AND WILLIAMS.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
FRIDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.
&&
LAT...LON 3446 7866 3446 7864 3444 7861 3443 7860
3443 7858 3437 7844 3402 7874 3419 7895
3446 7882 3447 7867
TIME...MOT...LOC 1820Z 210DEG 24KT 3412 7884
BACONThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 3:36 AM EDT | Small Craft Advisory | ILM | 24 hr | |
| Jun 1, 1:54 PM EDT | Special Weather Statement | ILM | Horry | 51 min |
| Jun 1, 4:49 PM EDT | Special Weather Statement | ILM | Williamsburg | 56 min |
| Jun 1, 5:32 PM EDT | Special Weather Statement | ILM | Marion | 43 min |
| Jun 1, 5:45 PM EDT | Severe Thunderstorm Warning | ILM | Florence, Georgetown, Horry, Marion, Williamsburg | 60 min |
| Jun 1, 7:11 PM EDT | Special Weather Statement | ILM | Georgetown | 64 min |
| Jun 1, 2:19 PM EDT | Special Weather Statement | ILM | Columbus | 41 min |
| Jun 1, 2:59 PM EDT | Special Weather Statement | ILM | Bladen | 61 min |
| Jun 1, 3:10 PM EDT | Severe Thunderstorm Warning | ILM | Bladen | 43 min |
| Jun 1, 5:30 PM EDT | Special Weather Statement | ILM | Columbus | 60 min |
| Jun 1, 6:35 PM EDT | Severe Thunderstorm Warning | ILM | Bladen, Columbus | 25 min |
| Jun 1, 7:08 PM EDT | Special Weather Statement | ILM | Bladen | 52 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2012Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.